MAUDE Adverse Event Report: STRYKER SPINE-FRANCE RELIANCE T HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE RELIANCE T HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48061000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/05/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon was using t-handle with trial attachment in disc space, he then began to remove the trial when he felt something "give way" or break.
 
Additional Manufacturer Narrative
Method: visual inspection; functional inspection; material analysis; device history review; complaint history review; risk assessment.Results: the returned device was confirmed visually to have fractured.Manufacturing records were reviewed and no relevant issues were found and revealed an instrument of approximately 4 years old.Conclusion: the plausible root cause of the reported event is normal material wear based on the age and usage of the device.
 
Event or Problem Description

Brand Name
RELIANCE T HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5679819
Report Number0009617544-2016-00207
Device Sequence Number16187959
Product Code LXH
UDI-Device Identifier07613327263671
UDI-Public(01)07613327263671
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48061000
Device Lot Number122844
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/25/2016
Supplement Report FDA Received Date08/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1